MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 28 SIZE XXL +10.5; METALLIC BALL HEAD

MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 28 SIZE XXL +10.5; METALLIC BALL HEAD
Catalog Number 01.25.015
Health Effect - Clinical Code Pain (1994)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2017 the medical affairs director performed a clinical evaluation and commented as follows: 7.5 years after primary cementless dm tha the patient reported pain, so head and liner were exchanged.The documentation supplied only includes one ap pre-revision xray, which shows, apparently, some degree of leg shortening on the right side (the revised side).We could not establish whether the shortening intervened with time or was an outcome of primary surgery, or indeed if the contralateral side had been lengthened afterwards (less likely).A bone fragment above the acetabular roof is probably not relevant to the problem.The acetabular cup might have tilted and migrated from its original position, but this could not be verified with the information at hand.The cause for the second operation could not be determined with certainty.On (b)(6) 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the parts were analyzed.The cobalt chrome femoral head was inside the pe double mobility liner.The external surface of the liner appeared slightly yellowed but in good conditions, while the inner socket showed some small parts of tissue, most probably blood.Moreover, the inner bottom surface of the ball head appeared to be dirty of blood too.From the analysis of the pieces it is not possible to determine the root cause of the event.Batch review performed on 10 july 2017.Lot 072406: (b)(4) items manufactured and released on 05 december 2007.Expiration date: 2012-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Versafitcup double mobility liner ø 60/28, code 01.26.2860m, lot.090903 (k083116) (b)(4) items manufactured and released on 12 june 2009.Expiration date: 2014-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of pain.The cause of the pain is unknown.The surgeon revised the head and liner.The surgery was completed successfully.X-rays are available; explants are available.

Brand Name
COCR BALL HEAD 12/14 Ø 28 SIZE XXL +10.5
Common Device Name
METALLIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6705102
Report Number3005180920-2017-00367
Device Sequence Number1038425
Product Code JDI
UDI-Device Identifier07630030805141
UDI-Public07630030805141
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Catalogue Number01.25.015
Device Lot Number072406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR